Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
POTSdad

Severe Symptoms After Depo Provera Shot

Recommended Posts

Has anyone else had severe symptoms after their first Depo Provera injection?

Our 18 year old daughter just got her first Depo Provera shot 2 weeks ago, just 4 days after her period began (optimal timing). Usually she would begin feeling better a few days after her period is over, however the last 2 weeks she has felt far worse with severe pain, POTS symptoms, and other unusual symptoms. Has anyone else seen this??

Two days after her first Depo shot, it looked like her skin was bruised in her low back, abdomen, and the upper part of her inner thighs. We were quite alarmed, and called the family doctor, who thought it was not necessary to bring her to the hospital. We still don't know what caused the bruising. It has slowly faded the last 2 weeks.

A few days later her heart was racing so fast, she felt like she was dying. Her POTS symptoms haven't been that severe in a long time. Usually the POTS symptoms are well controlled at this time of the month using Florinef.

Yesterday she said it felt like someone had punched her in the abdomen. The pain was excruciating. Again this is not the time of the month she normally experiences PMS pain (2 weeks into her cycle).

I'm speculating that perhaps the bruising and on-going pain could be related to Pelvic Congestion Syndrome (PCS). I read somewhere that pelvic blood vessels can burst sometimes with PCS. Next week my daughter is getting a Pelvic MRI Peripheral Angiography which will map out the veins in the pelvic area. During the preliminary consultation, the radiologist thought there was a 50/50 chance she has PCS.

Share this post


Link to post
Share on other sites

I have heard of this happening to another girl I know who is not diagnosed with an autonomic disorder but I suspect she may have one since she had such a horrible reaction to it. She experienced POTS like symptoms and as time went on it gradually got better. She said she could not wait for the shot to wear off. Hormones play such a role in how we feel. I hope your daughter is feeling better soon. POTS is bad enough without any extra stuff to set you off!

KC

Share this post


Link to post
Share on other sites

I have never been able to tolerate any kind of hormonal birth control--my symptoms get a lot worse--as the other responder said many of us have reactions even to small hormonal changes. I hope she feels a lot better soon!

The bruising sounds concerning and I am glad she is getting further testing.

Share this post


Link to post
Share on other sites

I did not know I had this at the time, but years ago when I took birth control pills my illness was worsened and I had to stop taking them. Looking back, the mast cell activation part of this for me seemed to particularly worsened by the bcp hormones - I was itchy all the time, had GI symptoms flare ups. I also had worse tachycardia/POTS symptoms.

Share this post


Link to post
Share on other sites

I have had POTS all my life. When I got the shot as a teenager I had pretty bad reaction to it. I had 30lb weight gain not related to food or exercise. Also had a period for a year straight. I don't know if it was POTS related or not, but since then I stay away from hormones as a rule.

Share this post


Link to post
Share on other sites

Let us know how the Angiography goes. Who did you find to do this, if you do not mind sharing? I had a repeat venogram done in Dec.. They found some mild to moderate veins with reflux but the Dr. did not think there were bad enough to anything with yet. I am not sure how a MRI Peripheral Angiogram compares to a venogram.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...